Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Elevated heart rate and low blood pressure. Taking Pur bloka and Cozar. Side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I am using PUR-BLOKA 10mg tablets for about 5days now. I am also on Cozaar 50mg for the best part of 20 years. suddenly my blood preasure drops to in the 80's over in the low 40's. Is it a side effect of the Pur-Bloka and should I rather stop any of the two mentioned. I am quite fit, a cycler, but at night my haert beat goes up to sometimes 120 beats per minute.
Posted Tue, 22 May 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Pavan Kumar Gupta 3 hours later
Hello and thanks for the query,

There is definitely high probability of your drop in blood pressure due to the antihypertensive drug (Pur Bloka). In addition to lowering blood pressure, Pur bloka also is effective in lowering pulse rate.

I would be able to tell you more about your condition if you can provide me with the following information:

Was this medicine been prescribed by your doctor? If yes, why was this prescribed - control blood pressure or control increased pulse rate at night?
Since when you are having the night time increased pulse rate?
Do you have history of thyroid problem (hyperthyroidism)?
Since when you are using ESTROFEM and is it being given to you for your postmenopausal symptoms?
Are your postmenopausal symptoms properly controlled by 1 mg of ESTROFEM?

Waiting for your reply so that we can take our discussion further.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor